Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS La Crosse, WI

April 25, 2008Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 25, 2008, 3:52 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 3:52 PM CDT (20:52 UTC)
Expired
Apr 25, 2008, 4:45 PM CDT
In force
53 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:00 PM CDTHAIL 0.75Mauston, WI
Apr 25, 4:04 PM CDTHAIL 1.25Mauston, WI
Apr 25, 4:11 PM CDTHAIL 0.75Dellwood, WI
Apr 25, 4:20 PM CDTHAIL 1.75Arkdale, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:41 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 252052
SVRARX
WIC001-057-252145-
/O.NEW.KARX.SV.W.0003.080425T2052Z-080425T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
352 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN CENTRAL WISCONSIN...
  SOUTHEASTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 445 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR BASS HOLLOW REC AREA...OR ABOUT 7 MILES
  SOUTH OF MAUSTON...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WONEWOC AND PLEASANT RIDGE AROUND 350 PM...
  MAUSTON AND HIGHWAY 23 AND COUNTY B AROUND 355 PM...
  THE TOWN OF QUINCY AND COUNTY ROADS B AND P AROUND 400 PM...
  COUNTY ROADS A AND B AND HIGHWAY 82 AND COUNTY B AROUND 405 PM...
  DELLWOOD AND ADAMS AROUND 410 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4364 9025 4426 8978 4424 8960 4365 8960
TIME...MOT...LOC 2052Z 217DEG 44KT 4374 8999

$$

SHEA
5 follow-up statements
000 
WWUS53 KARX 252101
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT FRI APR 25 2008

WIC001-057-252145-
/O.CON.KARX.SV.W.0003.000000T0000Z-080425T2145Z/
JUNEAU WI-ADAMS WI-
359 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ADAMS AND SOUTHEASTERN JUNEAU COUNTIES...

AT 355 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM WITH LARGE 
HAIL NEAR MAUSTON...ALONG INTERSTATE 90 94 IN CENTRAL WISCONSIN.
THIS STORM WAS MOVING NORTHEAST AT 50 MPH AND WILL PASS NEAR 
NECEDAH...BUCKHORN STATE PARK AND ARKDALE THROUGH 415 PM.

LAT...LON 4364 9025 4426 8978 4424 8960 4365 8960
TIME...MOT...LOC 2059Z 203DEG 35KT 4380 9004

$$

SHEA
000 
WWUS53 KARX 252105
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT FRI APR 25 2008

WIC001-057-252145-
/O.CON.KARX.SV.W.0003.000000T0000Z-080425T2145Z/
JUNEAU WI-ADAMS WI-
403 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ADAMS AND SOUTHEASTERN JUNEAU COUNTIES...

AT 400 PM...PENNY SIZED HAIL WAS REPORTED IN MAUSTON.
AT 402 PM...QUARTER SIZED HAIL WAS REPORTED ABOUT 5 MILES
NORTH OF THE CENTER OF MAUSTON. EVEN LARGER HAIL REPORTS ARE BEING 
REPORTED. 

THIS STORM WILL CONTINUE TO TRACK NORTHEAST AND WILL CROSS THE 
WISCONSIN RIVER NEAR CASTLE ROCK DAM AROUND 410 PM.

IN ADAMS COUNTY...THIS STORM WILL LIKELY IMPACT THE COMMUNITIES OF 
ARKDALE...MONROE CENTER AND BIG FLATS.

LAT...LON 4364 9025 4426 8978 4424 8960 4365 8960
TIME...MOT...LOC 2059Z 203DEG 35KT 4380 9004

$$

SHEA
000 
WWUS53 KARX 252115
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
415 PM CDT FRI APR 25 2008

WIC001-057-252145-
/O.CON.KARX.SV.W.0003.000000T0000Z-080425T2145Z/
JUNEAU WI-ADAMS WI-
415 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ADAMS AND SOUTHEASTERN JUNEAU COUNTIES...

AT 411 PM...A TRAINING SPOTTER REPORTED PENNY SIZED HAIL IN THE 
TOWNSHIP OF QUINCY IN FAR WESTERN ADAMS COUNTY...CROSSING THE 
WISCONSIN RIVER DIRECTLY WEST OF ADAMS. THIS STORM CONTINUES TO MOVE 
NORTHEAST TOWARDS ARKDALE...BIG FLATS AND THE LAKE CAMELOT AREAS IN 
WESTERN ADAMS COUNTY.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4364 9025 4426 8978 4424 8960 4365 8960
TIME...MOT...LOC 2113Z 211DEG 43KT 4397 8989

$$

SHEA
000 
WWUS53 KARX 252123
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 PM CDT FRI APR 25 2008

WIC001-057-252145-
/O.CON.KARX.SV.W.0003.000000T0000Z-080425T2145Z/
JUNEAU WI-ADAMS WI-
421 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ADAMS AND SOUTHEASTERN JUNEAU COUNTIES...

AT 420 PM...THE ARKDALE FIRE DEPARTMENT REPORTED GOLF BALL SIZED 
HAIL. THIS STORM WILL TRACK THROUGH COTTONVILLE...BIG FLATS AND INTO 
RURAL NORTHERN PARTS OF ADAMS COUNTY THROUGH 440 PM.

OTHER STRONG TO SEVERE THUNDERSTORMS WERE CROSSING INTO THE ELROY 
AREA OF SOUTHWEST JUNEAU COUNTY...WITH STILL OTHER STORMS MOVING 
INTO FAR SOUTHERN ADAMS COUNTY FROM THE BARABOO AREA.

LARGE HAIL APPEARS TO BE THE MAIN THREAT WITH THESE CLUSTERS OF 
STORMS. EVEN SO...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO ADVANCED WARNING.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4364 9025 4426 8978 4424 8960 4365 8960
TIME...MOT...LOC 2113Z 211DEG 43KT 4397 8989

$$

SHEA
000 
WWUS53 KARX 252134
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT FRI APR 25 2008

WIC001-057-252145-
/O.CON.KARX.SV.W.0003.000000T0000Z-080425T2145Z/
JUNEAU WI-ADAMS WI-
434 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR ADAMS AND SOUTHEASTERN JUNEAU COUNTIES...

AT 430 PM...A SEVERE THUNDERSTORM WITH LARGE HAIL WAS NEAR BIG FLATS 
IN NORTHERN ADAMS COUNTY. THIS STORM WILL IMPACT THE LAKE 
ARROWHEAD...LAKE SHERWOOD...AND LAKE CAMELOT AREAS THROUGH 445 PM.

ANOTHER THUNDERSTORM THAT MAY HAVE LARGE HAIL WITH IT WAS NEAR NEW 
LISBON AND CAMP DOUGLAS IN FAR WESTERN JUNEAU COUNTY...MOVING 
NORTHEAST TOWARDS THE NECEDAH WILDLIFE REFUGE.

LARGE HAIL APPEARS TO BE THE MAIN THREAT WITH THESE CLUSTERS OF 
STORMS. EVEN SO...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO ADVANCED WARNING.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4364 9025 4426 8978 4424 8960 4365 8960
TIME...MOT...LOC 2113Z 211DEG 43KT 4397 8989

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:00 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 25, 3:00 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT FRI APR 25 2008

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

IN THE IMMEDIATE TERM...CONVECTION CONTINUES TO FIRE ALONG AND AHEAD
OF A COLD FRONT...WHICH HAS RESULTED IN A TOR WATCH TO ACCOUNT FOR
INCREASING INSTABILITY AND GOOD WIND SHEAR. THESE SHOWERS/STORMS
SHOULD BE NEARLY ALL EAST OF THE LOCAL AREA BY 7 PM...AND ONLY
AFFECT AREAS EAST OF THE MISSISSIPPI RIVER.

CLOSED 500 MB LOW AND SHORTWAVE ENERGY WILL CONTINUE TO LIFT
NORTHEAST TONIGHT...PUSHING THE SFC LOW AND FRONT EAST/NORTHEAST AS
IT DOES. GOOD WRAP AROUND OF MOISTURE INTO THE DEFORMATION AREA WEST
OF THE LOW THOUGH WILL CONTINUE PCPN CHANCES POST THE LOW. CURRENT
TRACK OF THE SYSTEM WOULD KEEP THE BETTER CHANCES ACROSS MN
THOUGH...MOSTLY WEST AND NORTH OF THE LOCAL AREA. MUCH OF THIS PCPN
WILL LIKELY FALL AS SNOW...AS CONSIDERABLE INFLUX OF COLD AIR IS
FOLLOWING IN THE WAKE OF THIS SYSTEM. WILL CONTINUE SOME SMALL PCPN
CHANCES FOR PORTIONS OF THE AREA TONIGHT...BUT DON/T EXPECT MUCH/IF
ANY SNOW ACCUMULATION.

BY SAT NIGHT...A COUPLE SHORTWAVE TROUGHS WILL TRACK SOUTHEAST
THROUGH THE NORTHERN PLAINS...PUSHING ACROSS THE UPPER/MID
MISSISSIPPI RIVER VALLEY ON SUNDAY. THERE WILL BE SOME SFC
CYCLOGENESIS WITH THE SOUTHERN WAVE...AS A LOW IS PROGGED TO DEVELOP
OUT AHEAD OF THE UPPER LEVEL FORCING...MOVING ACROSS THE OH RIVER
VALLEY/EASTERN GREAT LAKES BY 00Z MON. DECENT QG CONVERGENCE THROUGH
300-850 MB WITH THE UPPER LEVEL ENERGY...AND A SLUG OF ISENTROPIC
UPGLIDE ON THE 290-315 K SFCS FROM 06Z-18Z SUN. MEANWHILE AT THE
SFC...AN INVERTED TROUGH LOOKS TO EXTEND NORTHWEST OF THE SFC
LOW...AND BACK INTO THE LOCAL AREA. ALL THIS SHOULD RESULT IN SOME
AREAS OF PCPN DEVELOPING ACROSS THE CENTRAL PLAINS...MOVING EAST
ACROSS IOWA...INTO NORTHERN ILL/SOUTHEAST WI. JUST HOW FAR NORTH THE
NORTHERN EXTENT OF THESE CHANCES WILL LIE IS HAZY...BUT THE BEST
LOCAL CHANCES SHOULD BE CONFINED TO NORTHEAST IA/SOUTHWEST WI. AS
MENTIONED...A GOOD AMOUNT OF COLD AIR WILL BE FUNNELING ACROSS THE
REGION BEHIND THE DEPARTING SYSTEM TONIGHT...WITH 850 MB TEMPS BELOW
ZERO INTO NEXT WEEK. LOOKING AT A NORTH-SOUTH RUNNING X-SECTION FROM
SAT NIGHT THROUGH SUN SHOWS A GOOD AMOUNT OF COLD AIR FOR THE LIFT
TO WORK WITH...ALTHOUGH SOME SHALLOW WARMER AIR NEAR/AT THE SFC.
CURRENT HIGHS FOR SUN SHOULD BE IN THE 40S. SO...IF THE SYSTEM KEEPS
ITS CURRENT PACE...SOME SNOW CHANCES WOULD MOVE IN OVERNIGHT
SAT...CHANGING OVER TO RAIN LATER THAT MORNING. WITH GROUNDS VERY
WET AND WARM...DON/T EXPECT MUCH IF ANY SNOW ACCUMULATION.

A 500 MB CLOSED LOW WILL DEVELOP AS THE MEAN TROUGH MOVES THROUGH
SUN NIGHT...WHILE A SFC HIGH STARTS TO BUILD IN FROM THE NORTHERN
PLAINS. THE AREA WILL BATTLE THE CYCLONIC FLOW ALOFT AND THE
SUBSIDENCE FROM THE HIGH ON SUN NIGHT/MON...WITH AREAS EAST OF THE
MISSISSIPPI RIVER DEALING WITH MORE CLOUDS...WHILE TO THE WEST THOSE
AREAS WILL HAVE TO BEST SHOT FOR MORE SUNSHINE.

.LONG TERM...TUESDAY THROUGH FRIDAY

VERY INTERESTING UPPER LEVEL PATTERN SETTING UP FOR NEXT WEEK...AND
THE MEDIUM RANGE GFS AND EC LOOKING VERY SIMILAR IN THEIR HANDLING
FOR THE MOST PART. THE WEEKEND TROUGH CONTINUES TO SWING EAST OVER
THE NEW ENGLAND STATES...STRENGTHENING AND DEEPENING AS IT GOES. THE
CLOSED 500 MB STALLS...AND THEN RETROGRADES BACK WEST AS A 300 MB
JET MAX WRAPS AROUND IT...SHOOTING NORTHWEST. MEANWHILE...OUT WEST A
TROUGH WILL DRIVE INTO THE NORTHERN ROCKIES...WITH JUST A WEAK RIDGE
ACROSS THE LOCAL AREA FOR TUES/WED. THE EC HAS BEEN FAIRLY
CONSISTENT WITH THIS PATTERN OVER ITS LAST FEW RUNS...WITH THE GFS
NOW TRENDING TOWARD THE EC. TOWARD THE END OF THE NEW WORK WEEK THE
MODELS STRAY A BIT...WITH THE GFS BRINGING THAT WEST COAST TROUGH
MORE ACROSS THE LOCAL AREA...WHILE THE EC TRACKS IT MORE SOUTH...BUT
BRINGS ENERGY FROM THE EAST BACK ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY. THE GFS WOULD BRING WET WEATHER BACK FOR THU/FRI...WHILE THE
EC WOULD KEEP IT MOSTLY DRY. AGAIN...A MESSY PATTERN AND CONFIDENCE
ISN/T PARTICULARLY HIGH WITH THIS SCENARIO...BUT WILL CONTINUE
SMALL PCPN CHANCES FOR THU/FRI...VIA THE GFS SOLUTION.
OVERALL...THERE SHOULD BE AT LEAST A SHORT BREAK FROM THE RECENT WET
WEATHER EARLY NEXT WEEK...WITH TEMPERATURES AT OR BELOW THE
SEASONABLE NORMALS.

&&

.AVIATION...

A COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS AS IT MOVES EAST
THROUGH WESTERN WISCONSIN THIS AFTERNOON. IT IS STILL UNCLEAR
WHETHER KLSE WILL SEE ANY THUNDERSTORMS...SO I LEFT THE MENTION OUT
OF THE TAF. I WILL MONITOR THIS THROUGH THE REMAINDER OF THIS
AFTERNOON AND I WILL ADD IT TO THE TAF IF NEEDED.

MVFR TO IFR CEILINGS ARE BEING OBSERVED ON THE BACK SIDE OF THIS
SYSTEM...AND THIS HAS ALREADY MOVED INTO KRST AND IT WILL MOVE INTO
KLSE AFTER 23Z FRIDAY. THESE LOW CLOUDS WILL PERSIST THROUGH AT LEAST
18Z SATURDAY.

BOYNE

&&

.HYDROLOGY...
ONE MORE SHOT OF SHOWERS/STORMS WITH HEAVY RAIN POTENTIAL EARLY THIS
EVENING...AS CONVECTION CONTINUES TO FIRE ALONG AND AHEAD OF THE
COLD FRONT. ANOTHER QUICK 1/2 INCH IS ENTIRELY POSSIBLE WITH ANY
THUNDERSTORM...WITH A LOCAL INCH NOT OUT OF THE QUESTION. WILL BE
ABLE TO DROP SOME WESTERN COUNTIES FROM THE CURRENT FLOOD
WATCH...BUT WILL CONTINUE THE REST THROUGH 6 PM. BY THIS TIME...THE
STORMS SHOULD HAVE EXITED EAST OF THE AREA...LESSENING THE FLOODING
THREAT FROM ADDITIONAL RAIN. MANY RIVERS THAT WERE EXPERIENCING
FLOODING HAVE CRESTED...OR ARE NEARING CREST. THE FLOODING SHOULD
START TO...OR CONTINUE TO...IMPROVE THIS EVENING ACROSS PORTIONS OF
NORTHEAST IA/SOUTHWEST WI.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR WIZ053-WIZ054-
     WIZ055-WIZ061.

MN...NONE.
IA...FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR IAZ030.

&&

RIECK
Hazardous weather outlook, Apr 25, 3:27 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CDT FRI APR 25 2008

WIZ017-029-033-034-041>044-261100-
ADAMS-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-TREMPEALEAU-
327 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND
NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING.

A STRENGTHENING LOW PRESSURE SYSTEM WILL PRODUCE THUNDERSTORMS AS
IT MOVES NORTHEAST ACROSS NORTHWEST WISCONSIN THIS AFTERNOON. A FEW
OF THESE THUNDERSTORMS MAY BECOME SEVERE EAST OF A MONDOVI WISCONSIN
TO COLESBURG IOWA LINE. IF THIS DOES OCCUR...THERE WOULD BE
THREAT FOR LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. THE
BEST SEVERE WEATHER CHANCES WILL BE BETWEEN 3 PM AND 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS IS WEDNESDAY NIGHT AND THURSDAY. IT
IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR WESTERN WISCONSIN THIS
AFTERNOON. IN ADDITION...RAINFALL REPORTS AND ANY REPORTS OF HIGH
WATER OR FLOODING WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ030-WIZ053>055-061-261100-
CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON-
327 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING AND A FLOOD
WATCH IS IN EFFECT FOR THE AREA UNTIL 6 PM THIS AFTERNOON.

A STRENGTHENING LOW PRESSURE SYSTEM WILL PRODUCE THUNDERSTORMS AS IT
MOVES NORTHEAST ACROSS NORTHWEST WISCONSIN THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE EAST OF A MONDOVI WISCONSIN TO
COLESBURG IOWA LINE. IF THIS DOES OCCUR...THERE WOULD BE THREAT FOR
LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. THE BEST SEVERE
WEATHER CHANCES WILL BE BETWEEN 3 PM AND 6 PM.

WHERE THUNDERSTORMS OCCUR...RAINFALL AMOUNTS WILL LIKELY RANGE FROM
1 TO 2 INCHES. THIS MAY RESULT IN ADDITIONAL RISES IN THE RIVERS AND
MAY DELAY THE FORECAST CRESTS. FLASH FLOODING IS A POSSIBILITY IN THE
STEEP TERRAIN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS IS WEDNESDAY NIGHT AND THURSDAY. IT
IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS
WESTERN WISCONSIN. IN ADDITION...RAINFALL REPORTS AND ANY REPORTS OF
HIGH WATER OR FLOODING WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ032-261100-
ALLAMAKEE-BUFFALO-CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
327 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS IS WEDNESDAY NIGHT AND THURSDAY. IT
IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Apr 25, 10:40 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            PLATTEVILLE             42.74N 90.48W
04/25/2008                   GRANT              WI   TRAINED SPOTTER

            3 TO 4 INCHES OF RAIN LAST 24 HOURS WITH STREAMS OUT OF
            THEIR BANKS. A FOOT OF FLOOD WATERS EARLIER IN SOME CITY
            STREETS. MANHOLES LIFTED OFF.

&&

SHEA
Local storm report, Apr 25, 12:20 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1220 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     FLOOD            1 N EXCELSIOR           43.26N 90.63W
04/25/2008                   RICHLAND           WI   EMERGENCY MNGR

            KNAPP CREEK FLOODING OVER COUNTY ROAD F.

&&

SHEA
Local storm report, Apr 25, 2:59 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND GST     1 N CASSVILLE           42.73N 90.99W
04/25/2008  E60 MPH          GRANT              WI   TRAINED SPOTTER

&&

04
Local storm report, Apr 25, 3:00 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND GST     CASSVILLE               42.72N 90.99W
04/25/2008  E40 MPH          GRANT              WI   LAW ENFORCEMENT

            0.25 INCH HAIL ALSO REPORTED

&&

04
Local storm report, Apr 25, 3:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     FLOOD            7 W LANCASTER           42.85N 90.85W
04/25/2008                   GRANT              WI   EMERGENCY MNGR

            EMBANKMENT FAILURE ON HIGHWAY 35 JUST WEST OF HIGHWAY 81.
            LOTS OF DEBRIS ON THE ROAD WITH SEVERAL VEHICLES STUCK IN
            THE DEBRIS.

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:00 PM CDTFlood WatchARXCrawford, Grant, Richland, Vernon21 hr
Apr 24, 11:53 PM CDTFlash Flood WarningARXGrant3 hr
Apr 25, 2:55 AM CDTAreal Flood WarningARXCrawford, Grant6 hr
Apr 25, 6:53 AM CDTRiver Flood WarningARXCrawford, Grant5 days
Apr 25, 9:00 AM CDTAreal Flood WarningARXGrant6 hr
Apr 25, 9:55 AM CDTRiver Flood WarningARXGrant4 days
Apr 25, 1:54 PM CDTRiver Flood WarningARXCrawford4 days
Apr 25, 1:54 PM CDTRiver Flood WarningARXCrawford5 days
Apr 25, 2:34 PM CDTSevere Thunderstorm WarningARXGrant56 min
Apr 25, 2:51 PM CDTAreal Flood WarningARXGrant6 hr
Apr 25, 4:45 PM CDTSevere Thunderstorm WarningARXJuneau30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.